Texas, 2025

Flash Flooding and Damaging Wind in Texas, May 2, 2025

May 2, 2025 · NWS SHV · 5 events in 3 counties and zones

An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough traversed east across the Southern Plains on May 2nd, which reinforced a weak cold front southeast into portions of extreme Northeast Texas and Southwest Arkansas along the I-30 corridor by afternoon. Strong daytime heating contributed to ample air mass destabilization through the day across the warm and moist sector ahead of the front, with scattered severe thunderstorms developing by midday through much of the afternoon across East Texas. These storms produced sporadic reports of damaging winds, with locally heavy rainfall atop already saturated grounds resulting in flash flooding across portions of the region as well. While the severe threat diminished by mid afternoon, flash flooding persisted through the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 2, 12:46 PM CST, 9 minutes earlier.

Area forecast discussion, May 2, 12:46 PM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
146 PM CDT Fri May 2 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 116 PM CDT Fri May 2 2025

There is light at the end of the tunnel so to speak...at least for
the weekend...once we get rid of our current strong to severe
convection that should begin to lose its punch by late evening
into the overnight hours.

The players in this current severe weather episode includes a
nearly stalled frontal boundary just north of the I-20 Corridor, a
residual outflow boundary south of the corridor and a combination
of upper forcing from a lead longwave trough across the Southern
Plains and a disturbance embedded in WSW flow aloft across the
Lower Miss Valley. The above mentioned longwave trough will
ultimately be the kicker to push all this convection to our south
and east late tonight but until then, we will be contending with a
heavy rainfall threat, especially along and southeast of the I-30
Corridor while the severe weather threat is mainly near and to
the south of the I-20 Corridor through the middle to late evening
hours tonight with large hail and damaging thunderstorm wind gusts
the main threats. Did hang on to slight chance and small chance
pops through the mid morning hours on Saturday for our south and
southeast half only until we can get the cold front completely
through these Deep East Texas Counties and parishes across
Northeast Louisiana.

The above mentioned longwave trough will become cutoff across the
Ohio Valley with ridging across the Intermountain West. This will
allow for northwest flow across the Upper and Middle Red River
Valley which for now will result in drier dewpoints, and somewhat
milder temperatures for both Saturday and Sunday. Should see low
temperatures Saturday Night in the middle to upper 40s across our
northern most zones which will be a pleasant change from low
temperatures in the 60s these same areas experienced this morning.

13

&&

.LONG TERM...
(Sunday Night through next Thursday)
Issued at 116 PM CDT Fri May 2 2025

As we move into the the start of the upcoming workweek, we have a
massive Omega Blocking pattern across the Lower 48 with our cutoff
trough remaining anchored across the Ohio Valley, another cutoff
low across the Four Corners Region of the Country with upper
ridging between these two features. Normally this type of pattern
is stubborn and hangs on a while with pleasant weather usually
across our region given the positioning of our region near or
under the ridge but that will not be the case as we move into Tue
and Wed of this week. Medium Range progs want to keep this pattern
progressive and thus, puts us under the influence of the Four
Corners Region trough as early as Tuesday of next week. Deep
southwest flow aloft will precede the arrival of this trough
across the Southern Plains and Lower Miss Valley and that will
result in at the very least, another heavy rainfall event for the
Middle Red River Valley of Southeast Oklahoma, Southwest Arkansas,
Northeast Texas and Northern Louisiana. The severe weather threat
is a little less certain this far out but we will continue to
monitor as the upper level pattern becomes a little more clearer
beyond this weekend. Did hold onto chance to likely pops on Wed
and just chance pops on Thu before we try to dry out somewhat by
the end of the upcoming work week.

13

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Fri May 2 2025

For the 02/18z TAF update...Radar imagery is showing an increase
in showers and thunderstorms across the area this afternoon. As
such, I have at least mention of VCTS for all terminals in the
prevailing with some SHRA and TSRA during the TAF period. With the
increase in shower activity, we have seen widespread VFR to MVFR
conditions this morning, a pattern that will continue into the
rest of the afternoon. We could see some lower CIGs this during
the overnight hours that could bring some IFR conditions at times,
however, this won't be widespread. Showers and thunderstorms
should come to an end by the end of this TAF period. /33/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 315 AM CDT Fri May 2 2025

Spotter activation will likely be needed by this afternoon through
this evening for the threat of severe thunderstorms.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  78  54  78 /  80  10   0   0
MLU  64  79  54  77 /  80  20   0   0
DEQ  51  74  47  76 /  40   0   0   0
TXK  56  76  51  77 /  60   0   0   0
ELD  58  76  49  76 /  80   0   0   0
TYR  57  76  52  77 /  70   0   0   0
GGG  57  76  51  77 /  80   0   0   0
LFK  62  78  53  79 /  80  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...33

In the hours before

Local storm report, May 2, 12:40 PM CST, 15 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
140 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     Hail             2 E West Monroe         32.52N 92.12W
05/02/2025  E1.00 Inch       Ouachita           LA   Public

            Report of quarter sized hail in the Monroe
            Garden District.

&&

AEC
Local storm report, May 2, 12:42 PM CST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
142 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     Hail             1 SE West Monroe        32.51N 92.14W
05/02/2025  E1.00 Inch       Ouachita           LA   Public

            Social media post of quarter sized hail by
            West Monroe HS.

&&

AEC
Local storm report, May 2, 12:49 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
149 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     Hail             2 SE West Monroe        32.49N 92.13W
05/02/2025  M1.50 Inch       Ouachita           LA   Local Official

            Report of 1.5 in hail near Colman Ave in
            West Monroe.

&&

AEC
Special weather statement, May 2, 12:52 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
152 PM CDT Fri May 2 2025

LAZ014-021915-
Ouachita LA-
152 PM CDT Fri May 2 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OUACHITA PARISH
UNTIL 215 PM CDT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Swartz, or 7 miles east of Monroe, moving east at 10
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Swartz and Millhaven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3262 9192 3261 9193 3258 9193 3258 9192
      3257 9193 3254 9192 3254 9191 3252 9190
      3249 9193 3246 9195 3245 9194 3241 9199
      3241 9200 3263 9203
TIME...MOT...LOC 1852Z 261DEG 7KT 3250 9196

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

50
Local storm report, May 2, 12:53 PM CST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
153 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0144 PM     Hail             2 NE Monroe             32.53N 92.06W
05/02/2025  E1.00 Inch       Ouachita           LA   Amateur Radio

            Report of quarter sized hail at the
            intersection of Desiard St and Lowery St.

&&

AEC
Local storm report, May 2, 12:55 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
155 PM CDT Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Hail             2 NW Monroe             32.53N 92.11W
05/02/2025  E1.00 Inch       Ouachita           LA   Broadcast Media

            Report of quarter sized hail on Tower Drive
            in Monroe.

&&

AEC

The radar

The Ft Polk radar (KPOE), 88 km away, was scanning. The volume nearest the first event began at 18:53 UTC.

Open the radar archive at this moment

Event by event

4 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sabine

When
May 2, 12:55 PM CST
Where
Sabine County, 0.69 mi SW of East Mayfield
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.323, -93.879

Trees and power lines were downed along Bayou Bend.

Flash Flood, Nacogdoches

When
May 2, 2:40 PM CST to 7:30 PM CST
Where
Nacogdoches County, 0.69 mi N of Garrison to 0.19 mi NE of Garrison
Cause
Heavy Rain
Reported by
Social Media
Coordinates
31.830, -94.500

Roads were flooded in Garrison.

Flash Flood, Nacogdoches

When
May 2, 4:09 PM CST to 7:00 PM CST
Where
Nacogdoches County, 1.88 mi NE of Nacogdoches to 1.62 mi NE of Nacogdoches
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.620, -94.648

A portion of Raguet Street was closed due to flooding.

Flash Flood, Angelina

When
May 2, 4:30 PM CST to 7:00 PM CST
Where
Angelina County, 2.13 mi NNE of Dunagan Station to 1.89 mi NE of Herty
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
31.380, -94.772

Multiple roads were flooded in Lufkin.

Flash Flood, Angelina

When
May 2, 6:00 PM CST to 7:00 PM CST
Where
Angelina County, 1.79 mi SE of Clawson to 1.45 mi SSE of Redland
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
31.384, -94.776

Frank Street in front of St. Luke's Memorial Hospital was flooded and closed. Ellis Avenue and Angelina Street, Ellis Avenue and Raguet Street, Kurth Drive at the Ellen Trout Drive underpass, and all of Denman Avenue inside the loop were also closed due to flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261615, 1261617, 1261618, 1261619, 1261622.